MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX NG SIZING TOOL; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX NG SIZING TOOL; ANTI-REFLUX IMPLANT
Catalog Number LSSUS
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2020 torax facility analysis results: analysis found that the device was returned in used condition with the distal magnet detached from the rest of the device.There was some shedding on the outer surface of the loop and the device shaft was slightly bent.The device was sent to cincinnati for further evaluation.  cincinnati analysis results: the inner diameter of the inner shaft pocket and outer diameter of the detached magnet were within specification.The ftir results confirmed the presence of adhesive on the outer surface of the detached magnet that is applied as part of manufacturing process.Foreign material was not detected on the inner loop or the magnet.The possible causes were hypothesized to be the peeling of the inner shaft coating and/or adhesive bond failure.Overall, the analysis results were inconclusive as to what caused the magnet to detach from the loop.See attached files for details.  the dhr for lot 25924 was reviewed.No ncs, defects, or reworks related to the product complaint were found.Additional information was requested, and the following was obtained: was the method used to size the esophagus consistent with the instructions for use? if not, please describe how the esophagus was sized.What is the lot number of the linx sizing tool used? response: as far as i know the recommended sizing technique was utilized.The affected lot number is 25924.
 
Event or Problem Description
It was reported that during hiatal hernia repair, the surgeon was placing a linx implant and during the sizing, the magnet fell off the sizing tool.The doctor retrieved the magnet and completed the procedure.There were no patient complications reported.One device will be returned.

Brand Name
LINX NG SIZING TOOL
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key10465270
Report Number3008766073-2020-00139
Device Sequence Number14203574
Product Code LEI
UDI-Device Identifier00855106005219
UDI-Public00855106005219
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Catalogue NumberLSSUS
Device Lot Number25924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date08/28/2020
Patient Sequence Number1